Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 13, 2021Medina County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 13, 2021, 5:56 AM EDT for Medina County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 5:56 AM EDT (09:56 UTC)
Expired
Jun 13, 2021, 6:45 AM EDT
In force
49 min
Issued by
NWS Cleveland, OH

County Medina County, OH

The radar

The Cleveland radar (KCLE), 28 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

167 
WWUS81 KCLE 130956
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
556 AM EDT Sun Jun 13 2021

OHZ010-011-019>021-030-131045-
Summit-Huron-Medina-Lorain-Cuyahoga-Ashland-
556 AM EDT Sun Jun 13 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HURON... 
SOUTHWESTERN CUYAHOGA...MEDINA...NORTHEASTERN ASHLAND...NORTHWESTERN 
SUMMIT AND LORAIN COUNTIES...

At 555 AM EDT, radar indicated an area of stronger thunderstorms 
located along a line extending from near Westlake to 6 miles north 
of Wellington to near Wakeman. Movement was southeast at 25 mph.

Winds in excess of 30 mph and small hail are possible with these 
storms.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4124 8252 4128 8226 4147 8190 4134 8159
      4129 8157 4099 8169 4099 8213 4098 8222
TIME...MOT...LOC 0955Z 309DEG 22KT 4140 8194 4126 8221 4123 8239 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:51 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 3:51 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 AM EDT Sun Jun 13 2021

.SYNOPSIS...
A weak cold front will cross the region through this afternoon. High
pressure will briefly build across the region tonight. Another cold
front will cross the area by Monday evening with a secondary surge
of cooler air expected on Tuesday. High pressure will then build
overhead into Thursday.

&&

.NEAR TERM /THROUGH MONDAY/...
Weak cold front located from Indiana northeastward into eastern
Michigan will continue to move southeast through sunrise. Upper
levels indicate a 7H trough and maybe a little lift assistance
from a 30 knot jet at 5H. This combination has likely been
enough to keep convection going as it crosses the lake. Ended up
adding POP's to NW PA to handle the scattered convection early
this morning.

Cold front will slowly drift southeastward through the day with
convection expected to develop along and ahead of it.
Fortunately it looks like the best instability is nudged south
and east of the region through the afternoon with the front. So
that would leave the best chances of isolated/scattered
thunderstorms south of a line from Marion to Meadville. We will
need to monitor for the boundary to slow a little bit this
afternoon which would shift the thunderstorms slightly further
to the north. Fortunately the overall trend should be to get
all convection out of the CWA by early evening. It will be
slightly cooler and drier across the region in the wake of the
weak cold front. Highs will range from the lower 70's along the
immediate lakeshore across NE OH into NW PA to the mid 80's
inland.

Dry tonight with less humidity. It looks to be partly cloudy
with lows ranging from the mid 50's to lower 60's.

Additional jet energy will move through the upper level trough
that will be over the region on Monday. This should bring a
round of isolated to scattered thunderstorms to the region as
another cold front crosses the area. It will be less humid and
cooler on MOnday. Highs will range from the upper 60's across
inland NW PA to the lower 80's.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Large amplification of the upper level ridge from the Central Plains
north to central Canada will begin to break down during this
forecast period.  A deep digging trough over the eastern third of
the United States will dominate the region before shifting off the
East Coast by Wedneday night.  A shortwave trough will rotate around
the base of the upper level trough Monday night forcing surface low
pressure to move east across southern Quebec.  A trailing cold front
and associated cold front will move south of the area Monday night
as well. A lingering threat for showers and thunderstorms are
possible over the eastern third of the forecast area Monday night
with the cold front. Otherwise, dry over the rest of the area. High
pressure will build south into the region through the rest of the
period and is expected to be over Indiana by Wednesday night. This
feature will bring a return back to fair weather to the region. Cold
air advection will take place behind the cold front and a gradual
cooling trend is expected during this time period.  Lows will cool
down toward the 40s in the east and around 50 west by Wednesday
night. Highs will be in the lower to middle 70s in this cool air
pattern.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Deep digging upper level trough will begin to shift east off the
eastern seaboard Thursday.  A once high amplitude ridge will break
down over the Central Plains and shift east to the central Great
Lakes region.  Surface high pressure over the local area will move
east of the area Friday allowing a warm front to move east across
the area Friday morning. Warm air advection will return to the
region Friday and boost temperatures back to the middle and upper
70s east and lower to middle 80s west Friday. Low pressure will
begin to move northeast through Kansas and aid in some moisture
advection from the Gulf of Mexico into the local area in advance of
a cold front. The cold front is progged to move south across the
local area Saturday. Weak cold air advection will follow the cold
front.  As a result of the cold front and associated moisture,
increasing chances for showers and thunderstorms will take place
Friday into Saturday. Saturday will see similar temperatures to
Friday due to timing of the cold front.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
VFR conditions should occur at most locations through early
afternoon. Thunderstorms will begin to develop along a
weakening cold front as it sags southward through the day. Best
chance for thunderstorms will be near and south of a line from
Marion to Meadville. So there may be a couple hours of MVFR,
maybe brief IFR, conditions at KCAK and KYNG. All locations dry
by 22Z.

Winds light through sunrise becoming northwest to north in the
wake of the front. Speeds look to be 12 knots or less.

Outlook...Non-VFR possible Monday afternoon/evening in
showers/thunderstorms.

&&

.MARINE...
Persistent northwest flow will continue today and tonight and then
become somewhat light and variable Monday behind a wave of low
pressure and cold front expected to move through the area Monday.
High pressure will build gradually south toward the area and become
centered just south of the lake by Thursday. Northerly flow could
push winds up enough to support small craft advisory conditions
Monday night with even stronger winds Tuesday. So, will likely need
a small craft during that time period into Tuesday night. Winds
diminish over the lake by Wednesday morning and persist out of the
north at 5 to 10 knots until Wednesday night. A shift to a southwest
direction at 5 to 10 knots is expected by Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...MM
MARINE...Lombardy
Hazardous weather outlook, Jun 13, 3:52 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 AM EDT Sun Jun 13 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-140800-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
352 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 5:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
556 AM EDT Sun Jun 13 2021

OHZ010-011-019>021-030-131045-
Summit-Huron-Medina-Lorain-Cuyahoga-Ashland-
556 AM EDT Sun Jun 13 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HURON...
SOUTHWESTERN CUYAHOGA...MEDINA...NORTHEASTERN ASHLAND...NORTHWESTERN
SUMMIT AND LORAIN COUNTIES...

At 555 AM EDT, radar indicated an area of stronger thunderstorms
located along a line extending from near Westlake to 6 miles north
of Wellington to near Wakeman. Movement was southeast at 25 mph.

Winds in excess of 30 mph and small hail are possible with these
storms.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4124 8252 4128 8226 4147 8190 4134 8159
      4129 8157 4099 8169 4099 8213 4098 8222
TIME...MOT...LOC 0955Z 309DEG 22KT 4140 8194 4126 8221 4123 8239

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:05 AM EDTSpecial Marine WarningCLE40 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.